Kentucky, 2013Damaging Winds in Kentucky, April 11, 2013
April 11, 2013 · NWS JKL · 11 events in 6 counties and zones
A potent cold front, ample low level moisture, and abundant instability combined to bring severe weather to portions of eastern Kentucky during the evening hours of April 11th. The bulk of the severe weather occurred in Bath and Montgomery counties, with isolated severe events also occurring in Rockcastle, Laurel, Rowan, and Whitley counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $101,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent cold front, ample low level moisture, and abundant instability combined to bring severe weather to portions of eastern Kentucky during the evening hours of April 11th. The bulk of the severe weather occurred in Bath and Montgomery counties, with isolated severe events also occurring in Rockcastle, Laurel, Rowan, and Whitley counties. Significant wind damage occurred in Montgomery county between Camargo and Jeffersonville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 11, 2:57 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 11, 2:57 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT THU APR 11 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 340 PM EDT THU APR 11 2013
AN UPPER LEVEL LOW WILL MOVE FROM THE NORTHERN PLAINS/UPPER MIDWEST
REGION TO THE NORTHERN GREAT LAKES AND SOUTHERN ONTARIO THROUGH THE
PERIOD. MEANWHILE...A SHORTWAVE TROUGH HAS MOVED FROM THE SOUTHERN
PLAINS AND IS APPROACHING THE LOWER MS VALLEY. THIS SHORTWAVE WILL
MOVE WITH THE UPPER LOW AND TROUGH TONIGHT AND THE TROUGH WILL TAKE
ON A NEGATIVE TILT AT THAT POINT AS IT ROTATES THROUGH THE AREA THIS
EVENING AND INTO TONIGHT. AT LEAST ONE MORE PROMINENT ADDITIONAL
SHORTWAVE WILL ROTATE AROUND THE UPPER LOW AND INTO THE LOWER OH
VALLEY ON FRI AND DEPART BY FRI EVENING. AT THE SFC...AN AREA OF LOW
PRESSURE WAS CENTERED OVER IA WITH SOME BAGGINESS OR AN ADDITIONAL
SFC LOW NEAR THE TRIPLE POINT OVER NE IL AND NW IN AND A COLD FRONT
EXTENDING SOUTH NEAR OR TO THE WEST OF THE INTERSTATE 65 CORRIDOR
DOWN THROUGH TN WITH THE FRONT EXTENDING FURTHER SOUTH INTO THE MS
DELTA REGION. MUCH DEEPER CONVECTION HAS DEVELOPED OVER THE GULF
COAST STATES WITH GENERALLY SHOWERS AND SOME THUNDER FURTHER NORTH
ALONG THE BOUNDARY IN KY.
SOME THINNER CIRRUS ARE CURRENTLY WORKING ACROSS THE CWA AT THIS
POINT...ESPECIALLY EAST OF INTERSTATE 75 AND TEMPS IN MOST LOCATIONS
HAVE RISEN INTO THE UPPER 70S TO LOWER 80S. CU HAS BEGUN TO DEVELOP
BUT HAS BEEN LIMITED IN ITS VERTICAL EXTENT. THE LATEST RADAR
IMAGERY AND TRENDS INDICATE THAT CONVECTION HAS BEEN SLOW TO
INTENSIFY OVER NORTHERN MIDDLE TN AND CENTRAL KY. HOWEVER...GIVEN
CURRENT DEGREE OF SUNSHINE OVER MUCH OF THE AREA...SOME
INTENSIFICATION SHOULD OCCUR AS CONVECTION WORKS INTO THE REGION LATE
THIS AFTERNOON AND EVENING. SOME ADDITIONAL ISOLATED TO SCATTERED
CONVECTION MAY DEVELOP OVER THE WESTERN OR NORTHWEST EDGE OF THE CWA
THROUGH EARLY THIS EVENING.
WITH THE BOUNDARY...GIVEN CURRENT LIMITED COVERAGE OF LIGHTNING AND
CONSIDERING CURRENT AND EXPECTED LIMITED INSTABILITY...THERE WILL AT
THE LEAST BE GUSTY WINDS WITH AN ANTICIPATED LINE OF CONVECTION AND
CHANCES FOR A FEW STRONG TO SEVERE THUNDERSTORMS ALONG THE LINE AS IT
WORKS INTO EASTERN KY. THE REGION REMAINS IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS...THOUGH CHANCES APPEAR GREATER SOUTH OF THE AREA. TIMING
INTO LOCATIONS WEST OF I75 SHOULD BE DURING THE EARLY EVENING AND
THEN A FEW HOURS LATER FURTHER EAST. THE LEADING EDGE OF THE STRONGER
CONVECTION SHOULD REACH THE WV BORDER AROUND OR SHORTLY BEFORE
MIDNIGHT. AT THIS POINT...WE HAVE OPTED TO GO WITH JUST CHANCE
THUNDER FOR THE CONVECTION THIS EVENING. THE DYNAMICS OF THE TROUGH
AS IT ROTATES IN SHOULD PROLONG RAIN OR SHOWER CHANCES FOR A FEW
HOURS WELL INTO THE OVERNIGHT HOURS...BUT THIS SHOULD BE DEPARTING
EVEN THE FAR EASTERN PART OF THE CWA BY DAWN. THE MAIN THREAT FOR THE
STRONGEST OF THE STORMS THIS EVENING WOULD BE A FEW COULD PRODUCE
DAMAGING WINDS. THERE WILL PROBABLY BE GUSTINESS ALONG THE
LINE...WITH GUST BELOW SEVERE CRITERIA...PERHAPS AS HIGH AS 40 TO 45
MPH ALONG THE LEADING EDGE OF THE LINE IN SOME LOCATIONS.
TEMPERATURES WILL COOL TO BELOW NORMALS BEHIND THE FRONT LATE TONIGHT
AND CONTINUING THROUGH THE END OF THE PERIOD. THE SHORTWAVE TO ROTATE
THROUGH THE REGION ON FRI INTO FRI EVENING SHOULD BRING SOME
ADDITIONAL CU AND STRATOCU...AFTER POSSIBLY A FEW HOURS OF CLEARING
OR PARTIAL CLEARING LATE TONIGHT AND INTO EARLY ON FRI MORNING. SFC
AND UPPER LEVEL RIDGING WILL BUILD INTO THE REGION LATE AND ENOUGH
CLEARING AND SLACKENING OF THE WINDS MAY ALLOW FOR SOME PATCHY FROST
IN SOME OF THE VALLEYS OVER THE LAKE CUMBERLAND REGION LATE ON FRI
NIGHT...AS TEMPS MAY FALL TO THE MID 30S IN THOSE AREAS.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 357 PM EDT THU APR 11 2013
THE MODELS ARE IN GOOD AGREEMENT WITH THE LONG WAVE PATTERN THROUGH
THE EXTENDED...WITH GENERALLY ZONAL FLOW REIGNING THROUGH EARLY NEXT
WEEK...BEFORE SOME AMPLIFICATION TAKES PLACE IN THE WESTERN AND
EVENTUALLY THE CENTRAL CONUS BY THE MIDDLE OF NEXT WEEK. AS
USUAL...THE SMALLER SCALE AND MORE INFLUENTIAL FEATURES ON OUR
WEATHER SPECIFICS ARE MORE VARIED WITHIN THE MODELS. AS SUCH...THE
BLENDED APPROACH WORKS WELL FOR NOW...ALTHOUGH DID FAVOR A BIT MORE
OF THE ECMWF TOWARDS DAY 7 GIVEN THE OVERALL BETTER PERFORMANCE OF
IT.
DRY AND PLEASANT WEATHER WILL BE ON TAP FOR EASTERN KENTUCKY FOR THE
WEEKEND. HIGHS WILL MODERATE FROM THE UPPER 50S AND LOWER 60S ON
SATURDAY...TO THE UPPER 60S AND LOWER 70S FOR SUNDAY...WITH SOME
POTENTIAL PATCHY FROST STILL LOOKING GOOD EARLY SUNDAY MORNING. A
WEAK SFC/UPPER LEVEL WAVE WILL SKIRT TO THE SOUTH ON
MONDAY...PROVIDING ENOUGH FOCUS FOR AT LEAST SLIGHT CHANCE POPS.
MOISTURE WILL BE ON THE INCREASE TUESDAY AND WEDNESDAY...WITH A
FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST. THE GFS SAGS THIS
BOUNDARY SOUTH OF THE OHIO RIVER...WHILE THE ECMWF KEEPS IT NORTH. WILL
ALLOW FOR SOME 30 POPS BOTH DAYS...WHICH SEEMS LIKE A GOOD COMPROMISE
BETWEEN THE TWO. HAVE THEN RESERVED THE HIGHER POPS FOR THURSDAY...AS
A DEEPER TROUGH AXIS APPROACHES FROM THE WEST. AGAIN...LEANED CLOSER
TO THE SLOWER ECMWF TIMING HERE...ALTHOUGH THE LATEST 12Z RUN IS EVEN
SLOWER STILL. TEMPERATURES WILL RETURN WELL INTO THE 70S AND SOME
LOWER 80S THROUGH WEDNESDAY...BEFORE COOLING BACK SOME WITH THE
INCREASE IN CLOUDS AND BETTER PRECIPITATION POTENTIAL ON THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 225 PM EDT THU APR 11 2013
VFR CONDITIONS REMAIN IN PLACE AHEAD OF THE BOUNDARY IN EASTERN KY.
CU AROUND 5 TO 6KFT AGL HAS BEGUN TO DEVELOP. UNTIL CONVECTION
ARRIVES...VFR VIS AND CEILINGS ARE ANTICIPATED. AS A COLD FRONT
APPROACHES...WINDS WILL BECOME MORE SOUTH TO SOUTHWEST OVER THE NEXT
FEW HOURS...AND MAY BE ACCOMPANIED BY GUSTS UP TO 20 KT OR
SO...ESPECIALLY AT LOZ AND SME. SHRA AND SOME TSRA...SHOULD PUSH INTO
THE LAKE CUMBERLAND REGION AND THEN EASTERN KENTUCKY AS EARLY AS 21Z
AT LOCATIONS SUCH AS SME AND LOZ. CIGS SHOULD REMAIN ELEVATED
INITIALLY...BUT AS THE ATMOSPHERE MOISTENS OVER THE FIRST 3 TO 5
HOURS AFTER CONVECTION ARRIVES CIGS SHOULD DETERIORATE TO MVFR..THEN
IFR AND FINALLY APPROACH AIRPORT MINS AT SOME POINT DURING THE 0Z TO
13Z WINDOW. A FEW SEVERE WIND GUSTS ARE POSSIBLE WITH ANY THUNDERSTORMS
21Z THROUGH 4Z. BEHIND THE FRONT AND INITIAL LINE OF SHRA AND TSRA...
RAIN SHOULD PERSIST FOR A FEW HOURS...BUT EXIT THE AREA BETWEEN 6Z
AND 12Z. WE COULD EXPERIENCE STRATUS BUILDDOWN OR A BIT OF CLEARING
THAT MIGHT LEAD TO SOME FOG. THERE IS UNCERTAINTY AS TO HOW LOW VIS
MIGHT DROP WITH THIS AND DEPENDS ON DEGREE OF SATURATION. THE STRATUS
OR FOG SHOULD MIX INTO MVFR CU BETWEEN 12Z AND 16Z...AND THEN SOME CU IN
THE VFR RANGE AROUND 4 TO 5KFT AGL.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...JP
LONG TERM...GEOGERIAN
AVIATION...JP
Hazardous weather outlook, Apr 11, 3:04 PM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT THU APR 11 2013
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
404 PM EDT THU APR 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING. A FEW OF THESE
STORMS MAY BE STRONG TO POSSIBLY SEVERE...WITH THE MAIN THREAT BEING
STRONG TO DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FROST IS POSSIBLE IN SOME LOCATIONS FRIDAY NIGHT INTO EARLY SATURDAY
MORNING...AND AGAIN SATURDAY NIGHT INTO EARLY SUNDAY MORNING. VALLEY
LOCATIONS WILL BE THE MOST LIKELY PLACES TO EXPERIENCE FROST.
THUNDERSTORMS ARE POSSIBLE...AT TIMES...FROM LATE SUNDAY NIGHT
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE RELAY ANY WIND DAMAGE REPORTS TO THE NATIONAL
WEATHER SERVICE IN JACKSON.
KAS/GREIF/JP
In the hours before
Special weather statement, Apr 11, 4:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT THU APR 11 2013
KYZ079-083-084-112230-
MCCREARY-PULASKI-WAYNE-
551 PM EDT THU APR 11 2013
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT THURSDAY EVENING...
WESTERN MCCREARY...
WESTERN PULASKI AND
WAYNE.
AT 549 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF CABELL TO SUNNYBROOK TO 14 MILES
SOUTH OF SUNNYBROOK...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH
OF BYRDSTOWN TO 7 MILES NORTHEAST OF BYRDSTOWN TO 9 MILES SOUTHEAST
OF BYRDSTOWN...MOVING NORTHEAST AT 50 MPH.
LOCATIONS THAT WILL BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...ZULA AROUND 555 PM EDT...SUSIE AROUND 600 PM EDT...SLICKFORD
AND MONTICELLO AROUND 605 PM EDT...PARMLEYSVILLE AND STEUBENVILLE
AROUND 610 PM EDT...ROCKEYBRANCH AROUND 615 PM EDT...AND NANCY
AROUND 625 PM EDT.
RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS AS HIGH
AS 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN
THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
PELTON
Special weather statement, Apr 11, 5:15 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
615 PM EDT THU APR 11 2013
KYZ079-080-083>085-112300-
MCCREARY-PULASKI-WAYNE-WHITLEY-LAUREL-
615 PM EDT THU APR 11 2013
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 700 PM EDT THURSDAY EVENING...
MCCREARY...
SOUTHEASTERN PULASKI...
SOUTHEASTERN WAYNE...
WESTERN WHITLEY AND
WESTERN LAUREL.
AT 613 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREAT MEADOWS CAMPSITES TO 10 MILES SOUTH OF GREAT
MEADOWS CAMPSITES TO 17 MILES SOUTH OF GREAT MEADOWS CAMPSITES...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF ONEIDA TO 12 MILES
WEST OF ONEIDA TO 15 MILES SOUTHWEST OF ONEIDA...MOVING NORTHEAST AT
50 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KIDDS CROSSING
AROUND 620 PM EDT...SLAVENS AROUND 625 PM EDT...BLUE HERON AROUND 630
PM EDT...STEARNS...WIBORG...PINE KNOT AND STRUNK AROUND 635 PM
EDT...GREENWOOD AROUND 640 PM EDT...
RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES
OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
PELTON
Special weather statement, Apr 11, 5:27 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT THU APR 11 2013
KYZ044-050>052-058>060-068-069-079-108-111-112330-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ESTILL-FLEMING-PULASKI-
ROCKCASTLE-JACKSON-WOLFE-LEE-
627 PM EDT THU APR 11 2013
...A LINE OF GUSTY SHOWERS AND SOME EMBEDDED THUNDERSTORMS TO AFFECT
THE FOLLOWING COUNTIES THROUGH 730 PM EDT THURSDAY EVENING...
JACKSON...
MENIFEE...
MONTGOMERY...
POWELL...
EAST CENTRAL PULASKI...
ROCKCASTLE...
WESTERN ROWAN...
WESTERN WOLFE...
LEE...
BATH...
ESTILL AND
FLEMING.
AT 624 PM EDT...SHOWERS AND SOME EMBEDDED THUNDERSTORMS PRODUCING
GUSTY WINDS WERE LOCATED ALONG A LINE EXTENDING FROM LEXINGTON TO 17
MILES SOUTHWEST OF MOUNT STERLING TO 9 MILES NORTH OF BEREA TO 12
MILES WEST OF LONDON...MOVING NORTHEAST AT 50 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WITHERS AROUND
630 PM EDT...WINSTON AROUND 635 PM EDT...SANDGAP AROUND 640 PM EDT...
CLAY CITY AND WISEMANTOWN AROUND 645 PM EDT...MOUNT STERLING AND
WIND CAVE AROUND 650 PM EDT...OWINGSVILLE AND FRENCHBURG AROUND 705
PM EDT.
RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS AS HIGH AS
40 TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
PELTON
Thunderstorm Wind, Rockcastle
- When
- April 11, 5:30 PM EST
- Where
- Rockcastle County, 1.87 mi S of Brodhead
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.373, -84.414
Few trees and large limbs were blown down between Brodhead and Mt. Vernon along old U.S. Hwy 150.
Thunderstorm Wind, Laurel
- When
- April 11, 5:55 PM EST
- Where
- Laurel County, London
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.130, -84.080
A carport and a large tree were blown down in London.
Thunderstorm Wind, Montgomery
- When
- April 11, 5:58 PM EST to 6:05 PM EST
- Where
- Montgomery County, 0.99 mi ESE of Camargo to 1.1 mi NNW of Jeffersonville
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.992, -83.865
A storm damage survey team from the National Weather Service office in Jackson, KY confirmed that damage that occurred on Ficklin Road between Camargo and Jeffersonville bewteen 658 and 705 pm EDT on Thursday April 11, was caused by straight line winds. Winds were estimated to have peaked between 85 and 95 mph. The straight line winds spread debris out across an area approximately 660 yards in length and about 720 yards wide. Several homes and barns sustained significant wind damage, with multiple trees being felled as well. Two barns, a small single structure and a few tress also sustained damage from the winds on Camargo Levee Road at around 658 pm EDT. The debris field left on Camargo Levee Road was approximately 400 yards long and 100 yards wide.
Funnel Cloud, Montgomery
- When
- April 11, 6:00 PM EST
- Where
- Montgomery County, Camargo
- Reported by
- 911 Call Center
- Coordinates
- 38.000, -83.880
A funnel cloud was reported from 4755 Camargo-Levee Road in the Camargo area.
Funnel Cloud, Montgomery
- When
- April 11, 6:00 PM EST
- Where
- Montgomery County, Jeffersonville
- Reported by
- 911 Call Center
- Coordinates
- 37.980, -83.850
A funnel cloud was sighted from 8745 Main Street in Jeffersonville.
Thunderstorm Wind, Bath
- When
- April 11, 6:05 PM EST
- Where
- Bath County, Preston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.080, -83.750
A power pole was blown down onto a home in the Stulltown community near Preston.
Thunderstorm Wind, Bath
- When
- April 11, 6:10 PM EST
- Where
- Bath County, 4 mi S of Owingsville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.092, -83.770
A 50 mph thunderstorm wind gust was measure by the KY Mesonet station near Owingsville.
Thunderstorm Wind, Bath
- When
- April 11, 6:16 PM EST
- Where
- Bath County, Salt Lick
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.120, -83.620
Two trees were blown down on US Hwy 60 and Moores Ferry Road in Salt Lick.
Thunderstorm Wind, Bath
- When
- April 11, 6:18 PM EST
- Where
- Bath County, Moores Ferry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.170, -83.620
Trees and power lines were blown down on KY Hwy 211 in Moores Ferry.
Thunderstorm Wind, Whitley
- When
- April 11, 6:19 PM EST
- Where
- Whitley County, Woodbine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.900, -84.080
A tree was blown down in the Woodbine community.
Thunderstorm Wind, Rowan
- When
- April 11, 6:25 PM EST
- Where
- Rowan County, 5 mi W of Morehead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.180, -83.522
A tree was blown down and across a portion of I-64 near mile marker 135.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 11, 20131 death · 9 injured · $1.4 million · EF3 · 9 events
- Tornadoes and Hail in Georgia, April 11, 2013$9.9 million · EF1 · 26 events
- Avalanche in Utah, April 11, 20131 death · 1 event
- Tornado and Damaging Wind in Alabama, April 11, 2013$1.5 million · EF1 · 2 events
- Tornadoes and Damaging Winds in Alabama, April 11, 20132 injured · EF2 · 18 events
- Tornado and Damaging Winds in Louisiana, April 11, 2013$136,000 · EF1 · 7 events
- Ice Storm and Winter Storm in Michigan, April 11 to 12, 2013$155,000 · 14 events
- Damaging Winds in Tennessee, April 11, 2013$101,000 · 60 kt wind · 8 events
- Strong Wind in Wisconsin, April 11, 2013$73,000 · 10 events
- Hail and Damaging Winds in North Carolina, April 11 to 12, 2013$50,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Alabama, April 11, 2013$15,000 · EF1 · 4 events
- Ice Storm in Minnesota, April 11, 20132 injured · $20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439351, 439371, 439355, 439361, 439363, 439364, 439365, 439366, 439368, 439369, 439372.